I decided since I was doing so well with my weight loss (I hadn't really noticed how well I was doing until September 2008), that I would go to a new doctor and give up on Dr. K, who had herself even become frustrated, keeping me on the 200 mcg, which as she said was the highest level of Synthroid out there, even though she said I do tend to feel better at the higher end of normal.
So I set an appointment with Dr. J for the following week. That day came, and I was rather excited to have a fresh start with a new doctor, who may be able to help finalize all my hard work and post surgery issues. Dr. J I found is a VERY VERY money hungry guy. He is great, don't get me wrong, but THAT DAY ALONE, I Had almost 2000 dollars in charges! He ran every test under the sun! I swear, he ran a hart stress test, had a heart ultrasound, lung xray, mri, breathing tests, everything you could think of! I was astonished, but all of them came back great, and no problems found. Well, I guess with results like that, it is ok to pay money to know you are truly healthy. So he too, pointed my problems towards the thyroid and my remaining weight. So I told him that I had just lost 60 lbs all by myself, and was so proud. He then smiled, tapped me on the knee, and said, "Let me help you with that". I had never ever taken weight loss pills from a doctor, so I thought to myself, hey, I have worked my butt off losing the first 60, what can it hurt to have a little help? So my greed stepped in, and I said OK as he handed me the prescription and told me to lower my dose of Synthroid BACK down to 175.
Oh My Goodness. 6 days later, I hadn't slept at all. I hadn't eaten and my breath stunk bad constantly. SURE I lost 5.5 lbs in less than a week! But I was doing nothing but shaking, with heavy heart palpatations, constant headaches, and GOING 300 miles per hour and people around me were starting to say... um, what in the world is WRONG with you! I went in to Dr. J's office that Monday (the 6th day) and told him something was wrong and I couldn't do this medicine anymore. (it was Phentermine 37.5mg) It was killing me. He told me to just keep at it and everything would level out soon enough. (talk about pushing that drug!). I went back home and researched it. Holy cow, this stuff is hurting people! I talked with several nurses from different places, as well as pharmacists, and they all agree it isn't the best stuff to take and that it can most definitely be dangerous, so please be careful if you are taking it. My doctor told me I had to come in regularly for heart tests, and I asked his nurse why he said that, and she bluntly told me because Phentermine can cause serious heart problems. That really made me angry, because why would he prescribe a medicine that could injure my heart much less give me such terrible headaches?
So I immediately stopped taking it. And I stopped going to Dr. J, except to get refills (from phone calls) for my synthroid until I could find another doctor that may be able to pull all the loose ends together.
Since this point, and to date, I have not been able to lose a pound. I attribute it to not only thyroid problems, but to the fact that Phentermine completely stopped my metabolism at least for a while. (which from what I was reading, it will stop a LOT of things, even if you are able to stay on it, including it's effectiveness).
To save arguements, these are my opinions, and my experiences alone. Some people may have better (and worse) experiences with the medicines I have mentioned thus far, and may mention in the future.
to be continued...